Alert archive / Wisconsin / River Flood Advisories in 2011
River Flood Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood advisory at Jun 22, 2011, 11:07 AM CDT for Shawano County, Wisconsin. It was in force for 68 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2011, 11:07 AM CDT (16:07 UTC)
- Expired
- Jun 25, 2011, 7:00 AM CDT
- In force
- 68 hr
- Issued by
- NWS Green Bay, WI
County Shawano County, WI
The radar
The Green Bay radar (KGRB), 61 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wolf River (WI) near Shawano (SHAW3).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04077400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
143 WGUS83 KGRB 221607 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 1107 AM CDT WED JUN 22 2011 ...RISING WATER ON THE WOLF RIVER... .HEAVY RAIN THE LAST 24 HOURS OVER NORTHEAST WISCONSIN HAS PRODUCED INCREASED FLOWS ON THE WOLF RIVER THIS MORNING. MORE RAIN IS IN THE FORECAST THIS WEEK AND THE CONTINUED RUNOFF WILL KEEP THE CURRENT FAST AND ALLOW THE RIVER TO RISE TO NEAR FLOOD STAGE. SAFETY MESSAGE...CAUTION IS ADVISED WHEN WALKING NEAR RIVERBANKS. WIC067-078-231607- /O.NEW.KGRB.FL.Y.0001.110622T1607Z-110625T1200Z/ /LGLW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1107 AM CDT WED JUN 22 2011 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLOOD ADVISORY FOR THE WOLF RIVER AT LANGLADE * UNTIL SATURDAY MORNING. * AT 9:45 AM WEDNESDAY THE STAGE WAS 9.1 FEET. * FLOOD STAGE IS 11.5 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 9.7 FEET FRIDAY MORNING. * AT 9.5 FEET...WHICH IS BANKFULL STAGE...THERE IS MINOR FLOODING OF LOWLAND IN THE VICINITY OF THE TOWN OF LANGLADE. FLOOD STAGE IS 11.5 FEET. $$ WIC115-231607- /O.NEW.KGRB.FL.Y.0002.110622T1607Z-110625T1200Z/ /SHAW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1107 AM CDT WED JUN 22 2011 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLOOD ADVISORY FOR THE WOLF RIVER NEAR SHAWANO * UNTIL SATURDAY MORNING. * AT 10:45 AM WEDNESDAY THE STAGE WAS 11.0 FEET. * FLOOD STAGE IS 11.0 FEET. * AT 11.0 FEET...WHICH IS FLOOD STAGE...WATER SPREADS OVER BOAT DOCKS NEAR COUNTY HIGHWAY A NEAR SHAWANO. $$ WIC087-231607- /O.NEW.KGRB.FL.Y.0003.110622T2330Z-110626T1130Z/ /SHIW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1107 AM CDT WED JUN 22 2011 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLOOD ADVISORY FOR THE WOLF RIVER NEAR SHIOCTON * FROM THIS EVENING INTO THIS WEEKEND. * AT 7:30 AM WEDNESDAY THE STAGE WAS 6.5 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 11.5 FEET SUNDAY. * AT 11.0 FEET...WHICH IS FLOOD STAGE...THERE IS MINOR FLOODING IN THE SHIOCTON AREA INCLUDING THE CITY PARK AND BOAT LANDING. $$ JAF/TH
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Jun 22, 2:44 AM CDT, 8 hours 23 minutes earlier.
Area forecast discussion, Jun 22, 2:44 AM CDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 244 AM CDT WED JUN 22 2011 .SYNOPSIS...COOL AND WET THE NEXT COUPLE DAYS...THEN DRY AND WARMER FOR THE WEEKEND. UPR FLOW ACRS THE CONUS WL LOSE AMPLITUDE AS STG UPR LOW PROGRESSES ACRS THE AREA AND TOWARD SERN CANADA THE NEXT FEW DAYS. BY THE WEEKEND...THAT WL LEAVE A SEASONABLY STG BAND OF WESTERLIES ACRS THE NRN 1/2 OF THE CONUS...WITH A TROF OUT NR THE WEST COAST AND LOW-AMPLITUDE RIDGE OVER THE UPPER MISSISSIPPI VALLEY. THE MAIN UNCERTAINTY COMES TOWARD THE END OF THE FCST PERIOD...AND CONCERNS WHETHER SHRTWVS COMING OUT OF WRN TROF WL TRACK FAR ENOUGH S TO AFFECT THE AREA...OR GET SHUNTED NWD ARND RIDGE BUILDING NWD OUT OF STRENTHENING UPR HIGH OVER THE SRN PLAINS. THE BULK OF THE PCPN WL FALL EARLY IN THE PERIOD...AS UPR LOW MIGRATES ACRS THE RGN. TEMPS WL START OUT COOL...THEN WARM TO NR NORMAL FOR THE WEEKEND...AND PROBABLY TO A LITTLE ABV NORMAL FOR EARLY NEXT WK. MED RANGE MODELS STILL AGREE MASSIVE UPR HIGH WL CONSOLIDATE NR OR OVER THE SRN PLAINS NEXT WK. THAT WL RESULT IN BUILDING HEAT OUT IN THE PLAINS. BUT WITH HIGH CENTERED SO FAR SW OF THE AREA...THE WX ACRS THE FCST AREA WL DEPEND ON AMPLITUDE OF WESTERLIES FLOWING ARND THE NRN PERIPHERY OF THE HIGH. THE LATTER PART OF NEXT WK COULD EITHER BE HOT AND HUMID AS SHOWN BY THE ECMWF...OR SEASONABLE AND DRY AS SHOWN BY THE CANADIAN MODEL. && .SHORT TERM...TDA/TNGT/THU. UNSEASONABLY STG UPR LOW WL SLOWLY WEAKEN AS IT MIGRATES ACRS THE FCST AREA THE NEXT FEW DAYS. THAT WL BRING PERIODS OF SHRA. THUNDER POTENTIAL WL BE LIMITED BY WIDESPREAD CLOUD COVER AND THE FACT THAT UPR LOW IS VERY OLD SO COLD POOL ALOFT HAS MODERATED. WL CONT TO CARRY SOME THUNDER IN THE FCST FOR TDA...BUT MAIN PCPN TYPE WL BE JUST SHOWERS. SOME HEAVY RAIN POTENTIAL WL LINGER TDA. FCST SOUNDINGS WL HAVE DEEP NARROW POSITIVE ENERGY AREAS FOR PARCELS ORIGINATING NR THE SFC. WIND SHEAR WL ALSO BE VERY LIGHT...AND PWATS STILL HIGH. WITH SPEED MAX NOW REFORMING ON THE SWRN SIDE OF UPR LOW...SYSTEM SHOULD SHIFT MORE EWD THAN DURING THE PAST 24 HRS...AND THAT WL LEAVE FCST AREA IN UPR DEFORMATION ZONE. THE MAIN NEGATIVES ARE WEAKENING OF THE LARGE SCALE FORCING...AND LIMITED INSTABILITY. GREATEST RISK OF HVY RAINS LOOKS TO BE IN ABOUT A 75 MILE WIDE BAND N OF A LINE FROM AUW-MNM-SUE. PLACED MAX QPF IN THIS AREA. SHRA WL STILL BE ARND TNGT AND THU. BUT GRADUALLY PULLED BACK ON QPF AND POPS AS COVERAGE WL SLOWLY LESSEN WITH TIME. TEMPS WL BE ON THE COOL SIDE...AND USING A BLEND OF GUID PRODUCTS YIELDED MAX/MIN GRIDS THAT SEEMED REASONABLE. FG SHOULD INCR TNGT...ESP IN THE E WHERE WINDS WL BE LIGHT NR CENTER OF SFC LOW. BUT WIDESPREAD CLOUD COVER WL LIMIT POTENTIAL FOR FG TO BECOME DENSE...SO WL JUST CARRY MENTION OF FG AFTER MIDNIGHT FOR NOW...AND MENTION IN THE HWO. .LONG TERM...THU NGT THRU NEXT TUE. MAIN FCST EMPHASIS INITIALLY WL BE HOW FAST TO END THE PCPN ASSOCIATED WITH THE VERY SLOW MOVING SYSTEM EXITING THE RGN. AFTER A QUIET WEEKEND...TIMING OF NEXT CDFNT BECOMES THE NEXT FCST OBSTACLE. EVEN THO THE SYSTEM CONTS TO SLOWLY PULL AWAY FROM THE WRN GREAT LKS THU NGT...BROAD CYCLONIC FLOW TO REMAIN OVER WI WITH SEVERAL SHRTWVS ROTATING SWD AROUND THE CLOSED UPR LOW. HIGHER POPS TO BE PLACED OVER N-CNTRL TO E-CNTRL WI CLOSER TO THE DEPARTED SYSTEM. COOLER AIR TO HAVE FILTERED INTO THE RGN...THUS EXPECT TEMPS TO SETTLE INTO THE UPR 40S TO LWR 50S. CYCLONIC FLOW LINGERS OVER NE WI THRU MOST OF FRI...ALBEIT WEAKENING WITH TIME ESP OVER CNTRL WI AS A RDG OF HI PRES STARTS TO BUILD EAST FROM THE UPR MS VALLEY. BIGGER QSTN IS HOW LONG TO HANG ON TO THE POPS? DUE TO THE SLOW MOVEMENT OF THIS SYSTEM... WOULD NOT FEEL COMFORTABLE REMOVING POPS TOO QUICKLY. CURRENT THINKING IS TO MAINLY FOCUS ON THE MORNING WITH A SML CHC POP ACROSS THE NORTH AND EAST WITH A DIMINISHING/ENDING TREND FOR THE AFTERNOON. PLENTY OF CLDS EXPECTED THRU THE DAY SO MAX TEMPS ON FRI TO REMAIN A GOOD 10 TO 15 DEGS BLO NORMAL. THE HI PRES FINALLY SENDS ENUF DRY AIR INTO WI TO END THE RAIN THREAT BY FRI NGT EVEN THO IT MAY TAKE MOST OF THE NGT TO BREAK UP THE CLDS ESP OVER FAR NE WI. LESS CLDS WITH LGT WINDS WL ALLOW FOR TEMPS TO DROP WELL INTO THE 40S OVER THE NORTH WHILE CNTRL/E-CNTRL WI HOLD MAINLY IN THE 50-55 DEG RANGE. THE HI PRES TO THEN SETTLE OVER THE GREAT LKS RGN ON SAT AND PROVIDE FOR A MUCH NEEDED RETURN TO SUNSHINE ALONG WITH TEMPS AT LEAST CLOSER TO NORMAL WITH LAKESIDE READINGS AROUND 70 AND WELL INLAND LOCATIONS GENERALLY IN THE MIDDLE 70S. AS THIS HI PRES SLIDES TO OUR EAST ON SUNDAY...WINDS WL VEER S-SE WITH SOME WEAK WAA DEVELOPING OVER WI. NO TRIGGER EVIDENT ON THE MDLS AND ISEN LIFT IS STILL VERY WEAK...THUS ANOTHER DRY DAY OVER THE FCST AREA WITH MAX TEMPS WARMING TO MORE TYPICAL VALUES FOR LATE JUNE (MID-UPR 70S). A SHRTWV TROF IS PROGGED TO MOVE ACROSS THE CANADIAN PRAIRIE BY NEXT MON AND HELPED PUSH A CDFNT TOWARD THE WRN GREAT LKS. AS IS TYPICAL THIS FAR OUT IN TIME...THERE ARE JUST ENUF MDL TIMING DIFFERENCES WITH THE SPEED OF THE FNT TO QSTN WHEN TO INTRODUCE POPS TO THE FCST. FLOW BEHIND THE CDFNT IS RELATIVELY WEAK...THUS EXPECT FNT TO MOVE AT A SLOWER PACE WITH MON NGT/TUE FROPA THRU NE WI. DUE TO THIS UNCERTAINTY...WL NOT MAKE ANY MAJOR CHGS TO EITHER MON OR TUE. TEMPS EARLY NEXT WEEK SHOULD AVERAGE AT OR ABV NORMAL. && .AVIATION...PCPN MOVG ACRS THE AREA EARLY THIS MORNING MIXING THE ATM AND RESULTING IN EXTREMELY VARIABLE CIGS. AS PCPN DECRS FM S-N EARLY THIS MORNING...CIGS WL PROBABLY SETTLE BACK TO IFR OR LOWER. THEN EXPECT MAINLY LOWER-END MVFR AND HIGHER END IFR CIGS DURING THE DAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/KALLAS
Hazardous weather outlook, Jun 22, 6:01 AM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 601 AM CDT WED JUN 22 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 601 AM CDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. HEAVY RAINFALL IS AGAIN POSSIBLE. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. SOME PATCHES OF DENSE FOG COULD DEVELOP LATE TONIGHT...ESPECIALLY OVER EASTERN WISCONSIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING OR RAINFALL TOTALS OVER 1 INCH TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-231100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 601 AM CDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT FOG WILL RESTRICT VISIBILITIES SUFFICIENTLY TO POSE A HAZARD TO MARINERS IN AREAS ADJACENT TO THE NORTHERN PART OF THE DOOR PENINSULA THIS MORNING AND EARLY THIS AFTERNOON. THE FOG COULD REFORM ACROSS THE ENTIRE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. JS
In the hours before
Local storm report, Jun 22, 5:30 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
530 AM CDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 AM HEAVY RAIN 3 SE PELLA 44.70N 88.76W
06/22/2011 M2.73 INCH SHAWANO WI CO-OP OBSERVER
&&
SACLocal storm report, Jun 22, 6:23 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
623 AM CDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 AM HEAVY RAIN 2 E ATHELSTANE 45.43N 88.05W
06/22/2011 M3.02 INCH MARINETTE WI CO-OP OBSERVER
&&
SACLocal storm report, Jun 22, 7:44 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
744 AM CDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM HEAVY RAIN MOUNTAIN 45.18N 88.48W
06/22/2011 M3.55 INCH OCONTO WI CO-OP OBSERVER
&&
SACSpecial weather statement, Jun 22, 9:10 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 910 AM CDT WED JUN 22 2011 WIZ022-040-050-221615- DOOR-KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS 910 AM CDT WED JUN 22 2011 ...DENSE FOG CONTINUES NEAR LAKE MICHIGAN THIS MORNING... AREAS OF DENSE FOG WILL CONTINUE NEAR LAKE MICHIGAN FOR THE REMAINDER OF THE MORNING. THE DENSE FOG WILL REDUCE VISIBILITIES TO A QUARTER OF A MILE OR LESS...AND AT TIMES DOWN TO NEAR ZERO ALONG THE LAKE MICHIGAN SHORELINE. IF YOU ARE TRAVELING NEAR LAKE MICHIGAN...ESPECIALLY ON HIGHWAYS 42 AND 57 OR INTERSTATE 43... YOU WILL ENCOUNTER THE DENSE FOG. IF YOU APPROACH A FOG BANK... SLOW DOWN AND USE YOUR LOW BEAM HEADLIGHTS. ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 5:56 AM CDT | Marine Dense Fog Advisory | GRB | 28 hr | |
| Jun 22, 11:07 AM CDT | River Flood Advisory | GRB | Langlade, Menominee | 68 hr |
| Jun 22, 11:07 AM CDT | River Flood Advisory | GRB | Outagamie | 51 hr |
| Jun 22, 2:26 PM CDT | Flood Watch | GRB | Langlade, Lincoln, Marathon, Marinette, Menominee, Oconto and 4 more | 20 hr |
| Jun 22, 4:57 PM CDT | River Flood Warning | GRB | Shawano | 4 days |
| Jun 22, 6:51 PM CDT | Areal Flood Advisory | GRB | Outagamie, Winnebago | 59 min |
Nearby
River Flood Advisories in Wisconsin, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.